Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Airfoil in a sonic shear flow jet: a mixed boundary value problem for the generalized Tricomi equation


Authors: C. C. Chang and T. S. Lundgren
Journal: Quart. Appl. Math. 17 (1960), 375-392
MSC: Primary 76.00; Secondary 35.00
DOI: https://doi.org/10.1090/qam/109564
MathSciNet review: 109564
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, small perturbations of a non-uniform two-dimensional flow of a compressible inviscid fluid are considered. It is shown that for a particular class of main stream Mach number distributions, which are characterized by a sonic line along the $ x$-axis, the linearized shear flow equation may be transformed into the generalized Tricomi equation. The mixed boundary value problem which results from considering perturbations generated by a two-dimensional camber surface is formulated and solved by utilizing the Wiener-Hopf technique.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76.00, 35.00

Retrieve articles in all journals with MSC: 76.00, 35.00


Additional Information

DOI: https://doi.org/10.1090/qam/109564
Article copyright: © Copyright 1960 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website